Alert archive / West Virginia / Frost Advisories in 2006
Frost Advisory 7, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 12, 2006, 4:28 AM EDT for 28 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Oct 13, 2006, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 4:28 AM EDT (08:28 UTC)
- In effect from
- Oct 13, 2006, 12:00 AM EDT
- Expired
- Oct 12, 2006, 8:39 PM EDT
- In force
- Issued by
- NWS Charleston, WV
All 41 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 50 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 12, 2:14 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 12, 2:14 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
214 AM EDT THU OCT 12 2006
.AVIATION /06Z TO 06Z/...
COLD FRONT JUST MOVING THROUGH THE MOUNTAINS...THROUGH ALL SITES BUT
BKW AND SHOULD BLOW THROUGH THERE FIRST HOUR OF FORECAST PERIOD.
SECOND COLD FRONT WILL CROSS SITES 09-14Z THIS MORNING W-E.
BRIEF GUSTY W WINDS REALIZED BEHIND FIRST FRONT BEFORE BECOMING
LIGHT W-SW. GUSTY W WINDS RESUME AT TIMES DURING DAYLIGHT HOURS
THIS MORNING INTO THIS AFTERNOON IN THE WAKE OF THE SECOND FRONT.
CIGS AND VSBYS WILL OCCASIONALLY DROP TO MVFR IN SHOWERS EARLY THIS
MORNING AND MVFR CIGS ON W UPSLOPE ESPECIALLY IN MOUNTAINS PERHAPS
MUCH OF THE FORECAST PERIOD.
HIGH PRESSURE BUILDS INTO SOUTHERN SITES TONIGHT SO WINDS GO LIGHT
AND VARIABLE ALL BUT PKB AND CKB WHERE SW FLOW PERSISTS.
&&
.PREV DISCUSSION...
/ISSUED 940 PM EDT WED OCT 11 2006/
SHORT TERM /REST OF TONIGHT/...
CURRENT FORECAST SPEED OF COLD FRONT STILL IN GOOD SHAPE. NEW MODEL
GUIDANCE A BIT LOWER WITH MIN TEMPS OVERNIGHT. HAVE UPDATED TO DROP
LOWS..ESPECIALLY IN THE WEST BY A FEW DEGREES...AND TO CLEAR WESTERN
PORTION OF SEVERE THUNDERSTORMS WATCH WHICH RUNS TIL 11 PM. LOOKS
LIKE FRONT CLEARS MOUNTAINS AROUND 06Z-08Z...WHICH ENDS MOST OF THE
PRECIP...BUT SCATTERED LIGHT SHOWERS AND SPRINKLES HANGING ON IN THE
COLD ADVECTION.
PREV DISCUSSION...
/ISSUED 740 PM EDT WED OCT 11 2006/
AVIATION /00Z TO 00Z/...
STRONG COLD FRONT WILL MOVE EAST ACROSS THE CWA BY 07Z...WITH A
BRIEF PERIOD OF GUSTY WEST WINDS WITH FRONTAL PASSAGE. FRONTAL
PASSAGE...PRECEDED BY SHOWERS AND THUNDERSTORMS...IS EXPECTED AROUND
02Z AT HTS...03Z AT PKB...04Z AT CRW...05Z AT CKB AND BKW...AND 07Z
AT EKN. BEHIND THE FRONT MVFR CEILINGS...WITH SCATTERED LIGHT RAIN
SHOWERS MAINLY ACROSS THE NORTH UNTIL AROUND 09Z. AFTER 12Z CEILINGS
IMPROVING IN THE LOWLANDS FROM WEST TO EAST TO VFR CEILINGS AOA 3500
BY 15Z...BUT SLOWER IMPROVEMENT AT BKW AND EKN.
PREV DISCUSSION...
/ISSUED 355 PM EDT WED OCT 11 2006/
LONG TERM /SATURDAY THROUGH WEDNESDAY/...
STILL LOTS OF UNCERTAINTY ON THE OVERALL PATTERN EVOLUTION FOR THE
EXTENDED RANGE AS THE MODELS ARE PROVIDING A PLETHORA OF SOLUTIONS.
OVERALL...IT APPEARS THAT THE LARGE EASTERN VORTEX OVER ONTARIO
WILL BEGIN TO LIFT BACK NORTHWARD INTO HUDSON BAY AND HEAD
POLEWARD. THIS WILL ALLOW FOR SOME MODERATE HEIGHT RISES ON
SATURDAY AND SUNDAY. WITH HIGH PRESSURE IN PLACE AT THE
SURFACE...EXPECT DRY WEATHER...BUT TEMPERATURES WILL STILL BE ON
THE COOL SIDE SATURDAY. 850 TEMPERATURES IN THE 0C--2C RANGE WILL
HOLD VALUES IN THE 50S FOR MOST AREAS ON SATURDAY...WITH SOME
WARMING ON SUNDAY AS THE HEIGHTS RISE AND THE FLOW TURNS MORE
SOUTHERLY. COULD SEE SOME INCREASE IN CLOUDS ON SUNDAY AS A WARM
FRONT BEGINS TO DEVELOP TO THE SOUTHWEST AND WARM ADVECTION
INCREASES. HAVE HELD OFF ON ANY POPS AT THIS POINT AS THE SURFACE
WILL BE DRY AND SHOULD TAKE TIME FOR THE LOWER LAYERS OF THE
ATMOSPHERE TO MOISTEN.
FOR MONDAY THROUGH WEDNESDAY...THE TIMING AND EVOLUTION OF THE
PATTERN BECOME MUCH MORE UNCERTAIN. THE DEVELOPMENT OF A RIDGE
OVER THE GULF OF ALASKA SHOULD LEAD TO A TROUGH OVER WESTERN
CANADA AND THE NWRN US. CONSEQUENTLY...DOWN STREAM YOU WILL SEE
HEIGHTS RISING OVER THE EASTERN US AND RIDGE BUILDING OVER THE
SERN US. THE FEATURE THAT IS HARD TO PREDICT AND TIME IS WHEN A
CLOSED LOW OFF THE SRN CA COAST WILL FINALLY GET PICKED UP AND
EJECTED EASTWARD. TYPICALLY...THE MODELS ARE TOO FAST TO EJECT
THESE SYSTEMS SO THE TIMING DETAILS OF THE WEATHER SYSTEM IS VERY
UNCERTAIN. WITH THIS PATTERN EVOLUTION...HAVE GONE WITH THE HPC
PATTERN FOR NOW WHICH COULD LEAD TO A CHANCE FOR SHOWERS MONDAY
THROUGH WEDNESDAY...BUT AGAIN THERE IS LOTS OF UNCERTAINTY HERE.
SO WHILE HAVE GONE WITH A CHANCE OF SHOWERS EACH DAY...THERE WILL
BE PERIODS OF DRY WEATHER MIXED IN AS WELL. FOR
TEMPERATURES...HAVE PLAYED NEAR THE GUIDANCE...BUT COULD SEE
VARIATION HERE AGAIN WITH THE RIDGE BUILDING COULD SEE WARMER
VALUES AS 850 TEMPERATURES PUSH 10-12C.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FOR WVZ046-047 FROM MIDNIGHT FRIDAY TO 9 AM
FRIDAY.
OH...NONE.
KY...NONE.
VA...NONE.
&&
AVIATION...TRMHazardous weather outlook, Oct 11, 4:20 PM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 420 PM EDT WED OCT 11 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>019-024>026-120830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE- 420 PM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING...AHEAD OF A STRONG COLD FRONT. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY FROST IS POSSIBLE BY DAWN EARLY FRIDAY MORNING...BUT A MORE WIDESPREAD FROST IS LIKELY EARLY SATURDAY MORNING. FROST ADVISORIES MAY BE ISSUED IN THE NEAR FUTURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. WVZ020-027>040-120830- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 420 PM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY FROST IS POSSIBLE BY DAWN EARLY FRIDAY MORNING...BUT A MORE WIDESPREAD FROST IS LIKELY EARLY SATURDAY MORNING. FROST ADVISORIES MAY BE ISSUED IN THE NEAR FUTURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WVZ046-047-120830- POCAHONTAS-RANDOLPH- 420 PM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FREEZE WATCH HAS BEEN ISSUED FOR EARLY FRIDAY MORNING. A KILLING FREEZE IS EXPECTED ABOVE 3000 FEET ELEVATION. PATCHY FROST IS POSSIBLE BELOW 3000 FEET EARLY FRIDAY MORNING...BUT A MORE WIDESPREAD AND KILLING FROST IS EXPECTED EVEN AT THE LOWER ELEVATIONS OF RANDOLPH AND POCAHONTAS COUNTIES EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MDP
In the hours before
Local storm report, Oct 11, 10:48 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1048 PM EDT WED OCT 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG 10 NW COOLVILLE 39.32N 81.93W
10/11/2006 ATHENS OH LAW ENFORCEMENT
HOGUE HOLLOW - TREE UPROOTED AND BROKEN...BARN DESTROYED.
&&
KMCGRATHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:16 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Roane | 44 min |
| Oct 12, 4:28 AM EDT | Freeze Watch | RLX | Barbour, Braxton, Clay, Harrison, Lewis, McDowell and 3 more | 34 hr |
| Oct 12, 4:28 AM EDT | Freeze Warning | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 29 hr |
Nearby
Frost Advisories in West Virginia, 2006Frost Advisories in Ohio, 2006Frost Advisories in Kentucky, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.